MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number DL-344-3.5-K
Medical Device Problem Codes Signal Artifact/Noise (1036); Fracture (1260); High impedance (1291)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).On (b)(6) 2016 patient was implanted with the rns system including two depth leads (sn (b)(4)left mesial temporal and (b)(4) right mesial temporal).Both leads were secured with dog bones.This record is associated with 3004426659-2017-00003.Product damaged during explant.
 
Event or Problem Description
On (b)(6) 2016 the patient ecogs were reviewed and square signals were observed on channels 1 and 2 (sn (b)(4)) additional testing of the lead impedances revealed insufficient charge and irregularity in the lead signal.Based on troubleshooting it was believed that the irregular signal was a result of a lead break.There was no indication of signal issue with the right lead at that time.The left lead detection and therapy were disabled.On (b)(6) 2016 the patient returned for follow up.It was noted that the left depth lead issues continued and impedances/ecog signals were abnormal.It was brought to dr.(b)(6) attention that on (b)(6) 2016 there was artifact seen on the right depth lead (sn (b)(4)) as well and impedance checks revealed that there was 'insufficient charge' on contact rhip4.Dr.(b)(6) counseled the patient on replacing both leads as she felt the troubleshooting indicated both leads were possibly fractured.On (b)(6) 2016- during the surgical case, after exposing the device, the left and right depth leads were removed from their original ports and placed in the opposite ports.(left depth=port2 / right depth=port1) impedances and ecog signals were then checked and it was verified that the abnormal impedances and artifactual signals followed the lead swap.This confirmed the issue was with the leads and not the ipg itself.Both leads were then explanted and sent to pathology.New leads were implanted and all impedances were wnl (within normal limits).Ecog signals were appropriate per dr.(b)(6).Leads will not be returned for investigation they were both stretched/damaged during the explant process.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
MDR Report Key6279244
Report Number3004426659-2017-00005
Device Sequence Number1248671
Product Code PFN
UDI-Device Identifier00855547005021
UDI-Public010085554700502117180210
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberDL-344-3.5-K
Device Catalogue Number1007606
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2016
Initial Report FDA Received Date01/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR